I have been dealing with finding the right dose for Hypo thyroid. One of the side effects I keep having after being on a dosage for about 6 weeks to 2 months is heat intolerance. I found that when I lowered my T4 dosage that I felt a lot better. But my blood work would show that my TSH was getting higher and T4 getting lower. I got too low in the dosage...my TSH is now 36. So now the Doctor wants to up my dosage.Go the other direction.
I have been on a custom capsule of 5 mcg T3/ 95 mcg T4.....I am really hot and sweaty and my TSH was 36 with a low T4. I am hoping that this Dr. is right about going higher on the T4...we decided to try it by going up just 5mcg....to 100 mcg instead of 95 to see how the blood work looks. And keeping my T3's the same at 5 mcg
Could it be something else then the dosage? Like the T3??
Anyone have experience with heat intolerance and sweating in mild degree of weather?
At last test......my T3 total was 92.40 (87-178 ng/dL)
that is the lowest I have ever seen on any of my tests.
My TSH is 36.37 (0.34-5.60 uIU/mL) which is the highest I have ever seen
My T4 free is 0.5 (0.6-1.6 ng/dL) which is low as well.
My doctor wants to put me up 0n my T4. and then test me again in 4 weeks along with a series of other tests.
I really feel okay except for the heat intolerance, especially at night.
This just started about two weeks ago. Which is why I had the last test and was shocked to see the results!
I am 54 and have all ready gone though Menopause. And have gone without the hot /warm or sweaty for periods of time before.
It seems when ever I have gone down in my T4 doses that I am okay for about 2 months, then I gradually start to "heat up". I started on a high dose of 135 T4/5 T3 about 3 years ago and got down to 95 T4/5T3
so I am coming full circle here, I guess :)
I am worried that going up in dosage will make the heat intolance worst...?????
Yes I know that I am hypo-thyroid. I am hoping to find the right level dose. But it seems that when I am on a does for more then 2 months I become very heat intolerant.
Is this something that is common? How long does it take to find the proper dosage?? 3 years? longer?
How long it takes to find the proper dose is very individual. Some very lucky people find it immediately in their initial dose. However, it took me a full year.
I agree with gimel...your results look very hypo. Unfortunately, your doctor tested total T3 and not free T3. Free T3 is more useful because it shows what's actually available to your cells.
Although heat intolerance is usually associated with hyper (overmedication), some symptoms can cross over and can be indicators of both hypo and hyper. So, you just might find that upping your dose makes the heat intolerance better.
Considering your labs, I don't think you have much choice but to try the increase and see what happens.
If you haven't been tested for Hashi's, make sure your doctor tests both TPOab and TGab since some of us are positive for one, some the other, and us lucky ones both.
T3 would not be a magic bullet when it comes to heat intolerance. T3 is much more powerful than T4 and much faster-acting. So, it can be harder to control. However, the really important thing is to get a good balance of T3 to T4, often FT4 around midrange and FT3 in upper half to third of range. If you have to add T3 to achieve that balance, then it's less likely to have adverse affects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.